Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Buspar and panic attacks
    avatar
    An_250306 posted:
    I started taking buspar 5mg gradually building to 3 per day. Each morning I have severe panic attacks. I take a lorazapam to get it down to a manageagle level, do mediatation and deep breathing. I also take Zoloft which I have taken years ago and went off of since it quit helping my anxiety. My psych told me to lower the zoloft to 100 mg from 150 and increase the buspar gradually until I am taking 30 mg a day. Last night I took the prescribed 10mg before bed and woke with worse panic. Is this something that will go away or should I be talking to dr. again. This is the hardest way to funcition. She said she is adding prestiq 50 mg. I have read that that may cause seritonin syndrome. Do I need a new dr.?
    Reply
     
    avatar
    Patricia Farrell, PhD responded:
    One of the major problems with psychotropics is that no one truly knows which will work for any patient and how much of anything should be used. I'm not an M.D., but I surely understand your concern about serotonin syndrome since the medication that your doc is considering adding is an SNRI which means you will be taking two medications that are aimed at serotonin. You need to talk this over with your prescriber and express your concerns.

    I would think you should also consider when is the best time to take medications and, if you would feel more comfortable, getting a second opinion. Remember, medication, especially in the area of psychiatric disorders, is an educated opinion and not based on medical parameters such as medical disorders are.

    I hope that things do improve for you very soon and that you do work this out either with your current prescriber or a new one.


    Featuring Experts

    Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

    Helpful Tips

    Successfully beat Effexor withdrawal - Here is how I did it:
    This is a Success Story and Instructions on Beating Effexor Withdrawal. I spent hours reading these forums and found that there were many, ... More
    Was this Helpful?
    14 of 14 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.